Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 188, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2001, 4:02 PM EDT for Meriwether County, Pike County, Spalding County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 5, 2001, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Meriwether County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052002 SVRATL GAC199-231-255-052030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA NORTHWESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA SOUTHWESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GAY...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GAY AND CONCORD. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3316 8473 3300 8463 3310 8435 3329 8444
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:35 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 5, 3:35 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT TUE JUN 5 2001 ATMOSPHERE SLIGHTLY MORE STABLE THAN PAST COUPLE OF DAYS...BUT WILL STILL SEE WIDELY SCATTERED LATE AFTERNOON CONVECTION LINGERING INTO THE EVENING ACROSS MAINLY NORTH GEORGIA. MAY BUMP POPS UP A BIT FROM NUMBERS LISTED BELOW BY THE TIME I ISSUE ZONES BASED ON LAST MINUTE RADAR/SATELLITE TRENDS. BEST RAIN CHANCES COME IN WEDNESDAY NIGHT INTO THURSDAY AS UPPER FLOW BECOMES NORTHWEST WITH TROUGH DIGGING INTO THE EAST COAST. WEAK FRONTAL BOUNDARY PUSHES IN THURSDAY WITH SLIGHTLY DRIER AIRMASS MOVING IN FOR FRIDAY. NORTHWEST FLOW ALOFT SHOULD KEEP SCATTERED CONVECTION IN FOR FRIDAY. SATURDAY LOOKS DRY FOR NOW BUT SOME LINGERING POPS MAY BE NEEDED IN SOUTHERN PORTIONS OF THE FORECAST AREA DEPENDING ON SOUTHERN PUSH OF THE FRONT. NEXT SURFACE BOUNDARY PUSHES THROUGH SUNDAY WITH SCATTERED POPS. END OF THE EXTENDED PERIOD LOOKS DRY. FCSTID = 20 ATL 67 87 67 80 / 20 50 60 70 AHN 65 87 68 82 / 20 50 60 70 GVL 66 86 68 81 / 20 50 60 70 RMG 67 88 66 81 / 20 50 60 70 CSG 68 88 70 85 / 10 30 40 60 MCN 67 89 -69 86 / 10 30 40 60 .ATL... GA...NONE. MSS
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 25 min |
| Jun 4, 8:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 24 min |
| Jun 4, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 29 min |
| Jun 4, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 39 min |
| Jun 4, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 41 min |
| Jun 4, 9:01 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 29 min |
| Jun 4, 9:04 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 26 min |
| Jun 4, 9:24 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 21 min |
| Jun 4, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 27 min |
| Jun 4, 10:18 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 22 min |
| Jun 5, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.